Doctor insights on:
Best products for: What? Please clarify ; re-ask.Get a more detailed answer ›
Is it okay to start taking Accutane with a history of generalized anxiety disorder and mild depression?
An answer: In my personal experiance as a psychiatrist, i would tell you to get a second opinion from your dermatologist about acne meds. For me, i think the risk of worsening of psych sx on Accutane is greater than the anxiety and depression my patients have from the acne itself. This is just my opinion. You should get some other opinions from other psychiatrists too. ...Read moreSee 1 more doctor answer
Long history adult acne. S/p Accutane (6 mos) last dose 09/2012. Positive results thus far but very mild break out recently. Can wt loss cause flare-up?
Maybe: The literature varies. Some point to no association, others to a idiosyncratic one... I.E. Hard to predict who would have such a response. However the majority of articles appeared to support some incidence of depression, mania and psychosis, such that treatment of patients with a psychiatric disorder, especially bipolar disorder, appears to pose a higher risk for exacerbation of symptoms. ...Read moreSee 1 more doctor answer
Pretty safe: Accutane has some issues, especially birth defects if taken while pregnant, but most of the other popularized "dangers" are significantly overblown. Still, it must be prescribed by a doctor with experience in its use, and you must join a registry (ipledge) as an added precaution against pregnancy. ...Read more
Very good: Accutane is very drug useful for treatment resistant acne. However, there are several restrictions on its use. Patients need to be fully informed prior to taking the drug and agree to using at least two forms of birth control. This drug is not for everyone and can only be prescribed by physicians specifically trained in its use. ...Read more
Depends: Its hard to say without knowing more about you. However, Accutane is an exceptional medication for treating cystic acne, with marked results seen. There are unfortunately side effects as well as monitoring to be performed, so it is best to check with your doctor to determine whether or not to start. ...Read more
Rarely: It can, but pretty unusual (about 1% of patients experience eye symptoms such as impaired vision, corneal opacities, dry eyes (which make contact lenses uncomfortable), and decreased night vision (among others). If it affects your vision, talk to your doctor about stopping it vs just dealing with the side effects. ...Read more